Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CaliKisses

What Is An Initial Breakout Really?

Recommended Posts

I've been using a retinoid (Atralin .05%) for 6 weeks today. I am still breaking out terribly and am getting very, very frustrated. My face looks worse than when I started.

My question is what is an initial breakout really? It is purging/acne coming up to the top for the past six weeks, or is it the retinoid irritating my skin and causing the acne? I ask because if it's just irritation, I'm going to cut back to using it once every three days instead of once every other day. If it's just purging/acne coming up to the top that would have popped up sooner or later anyway, I will continue as normal.

PS - when should I expect all this breaking out and scarring crap to stop while using this? Each day is a struggle.

Share this post


Link to post
Share on other sites

Hi, i am on Atralin as well! Most people will break out more (or it seems like it) because your cells are turning over rapidly and pushing acne that is below the surafce to the top. This is quite normal. Now if at any point your acne become severe and it seems that the breakout is not normal for YOU, go to a derm just to make sure you are not allergic to the product. It is a good idea to start slow and if the side effects are too much, cut back.

I am eleven weeks in and i broke out a bit this week after a week of pretty good skin so it is not uncommon to break out, clear up break out clear up etc. In fact, some people don't stop breaking out until months 4-6. Your acne should definitely start improving and becoming less severe by this point though. They key is to just stick with it, listen to your skin and try not to look in the mirror constantly. I try to only examine my skin once a week when i take pictures and post on my acne.org log. If you want to read more about my experiences on Atralin, feel free to read my log

http://www.acne.org/messageboard/index.php/topic/307176-aczone-finacea-and-ziana-combo-with-sumadan-washwowza/

It's a rough ride so mentally brace yourself. I recommend reading the reviews on this product and maybe starting your own log as it can help give you perspective and looking back, you'll be able to see how far you've come.

Good luck and feel free to contact me if you have any questions.

Share this post


Link to post
Share on other sites

There have been studies done that show that the IB In retinoids is really only irritation. I would use it everyday if I were you, but be weary of even mild irritation (redness, burning, dryness) and skip a day when you see the signs. That's what I do with Tazorac.

By the way, I starting seeing "results" almost immediately, because my skin felt smoother, pimples disappeared more quickly. But progress with a retinoid tends not to be linear. Give it 3 months before passing judgement. I'm on month 2.

Edited by skinnie

Share this post


Link to post
Share on other sites

I think our skin is trying to get used to the new medication.

I advise you to apply lesser for each application. Using too much cause irritation and more outbreak...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×